Arkansas, 2003Tornado in Arkansas, April 24, 2003
April 24, 2003 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:35 PM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 2:35 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT THU APR 24 2003
NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK.
BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO
POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167
CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE
ISSUES ACCORDINGLY IN THE ZONES.
ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO
PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA
OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS.
THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST
AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS
IN AND THE FRONT MOVES SOUTH AND STALLS.
STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER
COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED
AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR.
PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO
LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE
PRELIMINARY NUMBERS.
FCSTID = 57
HRO 50 65 47 71 / 50 20 10 5
LIT 56 75 52 74 / 60 10 10 5
HOT 55 74 53 74 / 60 10 10 5
PBF 58 75 53 75 / 60 10 10 5
.LZK...NONE.
57
Hazardous weather outlook, Apr 24, 6:15 PM CST, 4 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT THU APR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE..TONIGHT
A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND EASTERN
ARKANSAS THROUGH MIDNIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING ACROSS ARKANSAS. THUNDERSTORMS MAY BE
ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE
SEVERE STORMS SHOULD MOVE EAST OF THE AREA AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE
AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY
THROUGH WEDNESDAY DUE TO THIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST
OF ARKANSAS.
56
In the hours before
Local storm report, Apr 24, 6:38 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM WHITEHALL AR .75 INCH HAIL
04/24/03 JEFFERSON REPORTED BY
STORM SPOTTER
0730 PM OXFORD AR 1.00 INCH HAIL
04/24/03 IZARD REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 6:52 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0743 PM OXFORD AR TORNADO
04/24/03 IZARD BRIEF TORNADO
TOUCHDOWN REPORTED
BY SHERIFFS OFFICE.
TREES BLOWN DOWN.
28Local storm report, Apr 24, 7:50 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM FORDYCE AR 1.00 INCH HAIL
04/24/03 DALLAS REPORTED BY LAW
ENFORCEMENT
0827 PM 10 SW STUTTGART AR .75 INCH HAIL
04/24/03 ARKANSAS REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 8:55 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 5 S LOCUST BAYOU AR 1.75 INCH HAIL
04/24/03 CALHOUN REPORTED BY LAW
ENFORCEMENT
0845 PM CALICO ROCK AR FLASH FLOODS
04/24/03 IZARD COUNTY ROAD 21 CLOSED
BY FLOODING BETWEEN
BROCKWELL AND CALICO
ROCK. REPORTED BY LAW
ENFORCEMENT
0903 PM WATSON CHAPEL AR .88 INCH HAIL
04/24/03 JEFFERSON REPORTED BY HAM RADIO
OPERATOR
0903 PM DEWITT AR WIND DAMAGE
04/24/03 ARKANSAS TREES DOWN AND POWER
OUTAGES. REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 9:06 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 PM FRENCHPORT AR 1.75 INCH HAIL
04/24/03 OUACHITA REPORTED BY
EMERGENCY MANAGEMENT
0854 PM EAST CAMDEN AR 1.75 INCH HAIL
04/24/03 OUACHITA REPORTED BY
EMERGENCY MANAGEMENT
0910 PM HORSESHOE BEND AR .75 INCH HAIL
04/24/03 IZARD REPORTED BY COOP
OBSERVER
28Local storm report, Apr 24, 10:00 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 5 N RISON AR WIND DAMAGE
04/24/03 CLEVELAND TREES DOWN. REPORTED
BY LAW ENFORCEMENT
0945 PM BLAKEMORE AR WIND DAMAGE
04/24/03 LONOKE TREE DOWN. REPORTED
BY PUBLIC
28Tornado, Jackson
- When
- April 24, 10:41 PM CST to 10:43 PM CST
- Where
- Jackson County, 5 mi NNW of Grubbs
- Rating
- F0
- Path length
- 2.2 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.717, -91.100
A weak tornado touched down briefly north of Grubbs. The only damage noted along the track of the tornado were several medium sized trees blown down and a downed power line.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado in Arkansas, April 24, 2003F2 · 1 event
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Hail and Lightning Strike in Arkansas, April 24, 2003$51,000 · 1.75 in hail · 4 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350670.